Rash From Antibiotics Bactrim

Healthinfi

Antibiotics quickly became the mainstay treatment for bacterial infection since they were first discovered in 1928. Although recent research and development has increased the safety and efficiency of this drug category, antibiotics are basically foreign matter that is introduced into your body to fight other foreign matter causing illness and disease. Allergic reactions to antibiotics develop when the body mistakenly identifies these proteins as an allergen.

Causes

According to Mayo Clinic, penicillin is the most common drug allergy experienced. The University of Virginia Health Systems also lists antibiotics which are in the penicillin family, sufa drugs and cephalosporins as those that are commonly associated with an allergic rash reaction. Less commonly, many of the antibiotics available today can also cause an allergic reaction. A rash reaction with the first dose is possible, but more commonly a rash will appear after several doses of the medication.

Symptoms

Allergic rashes happen over the face, trunk and extremities.Photo Credit face to face image by Melanie von Snarly.

According to the Medical College of Georgia, two different types of rashes associated with allergic reactions to antibiotics can occur. The first are hives. These are raised welts on the skin that can be white or red and will be itchy. They can pop up for a few hours and then disappear. The second type of rash reaction is pinpoint, red and itchy which loses the red color when pressed. bactrim for uti An allergic skin rash will not be in straight lines or localized like a contact dermatitis but rather will be more generalized across the body. This rash usually involves the face, trunk and extremities.

Treatment

According to Dr. William Sears, an author and pediatrician who operates the website Ask Dr. Sears, the medication should be stopped and the physician who prescribed the antibiotic should be contacted. Some skin rashes are harmless while others are more serious and require immediate medical attention. Only the physician who has knowledge of underlying medical conditions and the primary medical issue should determine the risk of continuing the antibiotic versus the benefit of eradicating the infection. Diphenhydramine is an antihistamine available over the counter that physicians may recommend to help stop the itching. Cool baths with colloidal oatmeal or cool wet compresses can also help relieve the itching.

Anaphylaxis

According to Mayo Clinic, the most serious allergic reaction to antibiotics is an anaphylactic response. This reaction often starts with hives and rapidly moves into a life-threatening situation. Anaphylaxis will present with difficulty breathing, wheezing, swelling of the throat or tongue, dizziness, loss of consciousness, rapid or weak pulse. This is a medical emergency which requires immediate care.

Prognosis

According to Mayo Clinic physicians, the best way to avoid an allergic reaction is to stop taking the responsible antibiotic. Unless there is an anaphylactic response, the prognosis is very good. Once the antibiotic has been metabolized from the body the rash response should disappear without any ill effects. For some infections, the use of penicillin is necessary for treatment. Those who have an allergy to penicillin may undergo a desensitization process in the hospital if the physician determines that penicillin is absolutely necessary. It can take one or two days to complete and does not work in all cases.

People around the world can buy antibiotics over the counter in regular pharmacies. The popularity and the relative availability of antibiotics have resulted in their often misuse or overuse. It does not increase the efficacy of treatment and causes side effects.

Rash and other skin diseases are a natural body reaction to the antibiotics action. List of antibiotics exceeds hundreds of names, and if you study the package inserts, practically each of them mentions rash or similar side effects.

By reviewing the forums, dedicated to infections treatment, you can find many pictures or images of “rash from antibiotics”. Face and hands suffer in the first place, so many people, especially the young, worry and ask questions:

How long does a rash from antibiotics last?

Clindamycin, Ciprofloxacin, Amoxicillin and other popular anti-bacterial agents can cause skin irritation, but it is very rare and mild. If the rash was dangerous for skin health and beauty, the antibiotics would not be one of the most commonly used class of drugs.

Rash from treatment with antibiotics can be not only a side effect, but also a sign of an allergic reaction. If rash was preceded by a sense of fear, anxiety, dizziness or sweating, it can be a symptom of a severe allergic reaction (anaphylactic shock).

A medical examination is recommended, if the rash causes concern. Diagnosing rash from antibiotics (e.g., penicillin) is possible through a skin test. However, skin examination does not work for all drugs.

Rash from antibiotics in toddler, children, adults and elderly people may be caused not only by the active ingredients, but also by excipients and colorants that pills contain. If you are allergic to one of the common excipients, then you should talk to the pharmacist and inform him about the allergy before you buy antibiotics.

People often believe that they have a skin rash from antibiotics, but the rash is sometimes a symptom of the disease. It is easier for the bacteria to get to the skin, and if they get there and begin to actively proliferate, the body can respond with rash or redness.

Rash and other reactions to antibiotics most often appear at the beginning of treatment and are light and short. Antibiotics usually should be taken for a period of 10-14 days. If the rash does not disappear in the middle of the treatment, it is sure to disappear when you stop using the drug.

Yes. Antibiotics, such as penicillin and doxycycline, can cause rash. These rashes are seen as a symmetrical outbreak of red, blotchy, slightly raised welts (wheals) and solid, raised spots (papules). This rash will typically begin on the trunk or back and spread to involve additional areas of the body.

Nearly all people with mononucleosis who are given ampicillin will develop a rash as a reaction to the drug. There are other drugs, such as anticonvulsive medicines, that are associated with severe skin rashes.

Once allergic to a drug, you will typically be allergic to it for life. The first time you are exposed to a drug you are allergic to, it may take one to two weeks for the rash to occur. Any subsequent exposures, however, may cause a rash after only a couple days. If a rash appears after taking a medication, no further dosage should be taken until the matter has been discussed with a physician.

For more information visit us our website: https://www.healthinfi.com

0 200

You might also like

No Comments

    Leave a Reply